Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 14, NWS Las Vegas, NV

June 26, 2018Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 26, 2018, 2:29 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 28, 2018, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2018, 2:29 PM PDT (21:29 UTC)
In effect from
Jun 28, 2018, 12:00 PM PDT
Expired
Jun 28, 2018, 9:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3988 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WWUS85 KVEF 262129
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
229 PM PDT Tue Jun 26 2018

.Increasing south to southwest winds and low relative humidity
across southeast Nevada and northwest Arizona will lead to 
elevated fire weather conditions Wednesday afternoon followed by 
critical conditions Thursday afternoon.

AZZ101-102-NVZ461-463>466-271100-
/O.NEW.KVEF.FW.W.0014.180628T1900Z-180629T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
229 PM PDT Tue Jun 26 2018 /229 PM MST Tue Jun 26 2018/

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM THURSDAY FOR 
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463,
464, 465, AND 466...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon PDT /noon MST/ to 9 PM PDT
/9 PM MST/ Thursday. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In
  Nevada...Fire weather zones 461, 463, 464, 465, and 466. 

* TIMING...The combination of gusty winds and low relative
  humidity will be most extensive Thursday during the early
  afternoon through early evening hours. Winds will diminish late
  Thursday evening.

* WIND...South to southwest 15 to 25 mph with widespread gusts 35
  to 40 mph.

* HUMIDITY...Minimum values between 3 and 8 percent.

* IMPACTS...A combination of strong winds...low relative
  humidity...and very warm temperatures can contribute to extreme
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
5 follow-up statements
202 
WWUS85 KVEF 271051
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
351 AM PDT Wed Jun 27 2018

.Increasing south to southwest winds and low relative humidity
across southeast Nevada and northwest Arizona will lead to
elevated fire weather conditions today followed by critical 
conditions Thursday afternoon.

AZZ101-102-NVZ461-463>466-272200-
/O.CON.KVEF.FW.W.0014.180628T1900Z-180629T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
351 AM PDT Wed Jun 27 2018 /351 AM MST Wed Jun 27 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TO
9 PM PDT /9 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 461, 463, 464, 465, and 466. 

* TIMING...The combination of gusty winds and low relative 
  humidity will be most extensive Thursday during the early 
  afternoon through early evening hours. Winds will diminish 
  late Thursday evening.

* WIND...South to southwest 15 to 25 mph with widespread gusts
  35 to 40 mph. 

* HUMIDITY...Minimum values between 3 and 8 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and very warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
993 
WWUS85 KVEF 272013
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
113 PM PDT Wed Jun 27 2018

.Increasing south to southwest winds and low relative humidity
across southeast Nevada and northwest Arizona will lead to
elevated fire weather conditions today followed by critical
conditions Thursday afternoon.

AZZ101-102-NVZ461-463>466-281230-
/O.CON.KVEF.FW.W.0014.180628T1900Z-180629T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
113 PM PDT Wed Jun 27 2018 /113 PM MST Wed Jun 27 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TO
9 PM PDT /9 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 461, 463, 464, 465, and 466. 

* TIMING...The combination of gusty winds and low relative 
  humidity will be most extensive Thursday during the early 
  afternoon through early evening hours. Winds will diminish 
  late Thursday evening.

* WIND...South to southwest 15 to 25 mph with widespread gusts 
  35 to 40 mph.

* HUMIDITY...Minimum values between 3 and 8 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and very warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
437 
WWUS85 KVEF 281111
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
411 AM PDT Thu Jun 28 2018

AZZ101-102-NVZ461-463>466-282200-
/O.CON.KVEF.FW.W.0014.180628T1900Z-180629T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
411 AM PDT Thu Jun 28 2018 /411 AM MST Thu Jun 28 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/
TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND
LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND
466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 461, 463, 464, 465, and 466. 

* TIMING...The combination of gusty winds and low relative
  humidity will be most extensive this afternoon and evening.
  Winds will diminish late this evening.

* WIND...South to southwest 15 to 25 mph with widespread gusts 
  35 to 40 mph.

* HUMIDITY...Minimum values between 3 and 8 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and very warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
388 
WWUS85 KVEF 282117
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
217 PM PDT Thu Jun 28 2018


AZZ101-102-NVZ461-463>466-290400-
/O.CON.KVEF.FW.W.0014.000000T0000Z-180629T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
217 PM PDT Thu Jun 28 2018 /217 PM MST Thu Jun 28 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
101, 102, 461, 463, 464, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 461, 463, 464, 465, and 466. 

* TIMING...The combination of gusty winds and low relative 
  humidity will be most extensive this afternoon and evening. 
  Winds will diminish late this evening.

* WIND...South to southwest 15 to 25 mph with widespread gusts 30 
  to 40 mph.

* HUMIDITY...Minimum values between 3 and 8 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and very warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
740 
WWUS85 KVEF 290354
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
854 PM PDT Thu Jun 28 2018

AZZ101-102-NVZ461-463>466-290500-
/O.EXP.KVEF.FW.W.0014.000000T0000Z-180629T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
854 PM PDT Thu Jun 28 2018 /854 PM MST Thu Jun 28 2018/

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101,
102, 461, 463, 464, 465, AND 466...

Wind gusts were on a decreasing trend this evening and will 
gradually diminish to generally less than 20 mph overnight. 
Relative humidity recovery will be poor with maximum values
15 to 20 percent.

$$

weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 26, 2:22 AM PDT, 12 hours 7 minutes earlier.

Area forecast discussion, Jun 26, 2:22 AM PDT, 12 hours 7 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
222 AM PDT Tue Jun 26 2018

.SYNOPSIS...An area of high pressure over the Desert Southwest will
keep hot and dry conditions in place through Wednesday. A trough of
low pressure will move across the western states Thursday and Friday
leading to increasing southwest winds and temperatures pulling back
several degrees going into the weekend.
&&

.SHORT TERM...through Thursday night.

An elongated subtropical ridge blankets the southern tier of states
from the Pacific Basin east to the Atlantic Basin this morning. This
will keep the area hot and dry today. Smoke from the Lions Fire
starting to settle in the Owens Valley this morning with Bishop
visibility lowering to 6 miles. Inyo and Esmeralda County will
continue to feel the impacts from smoke today and tonight based on
HRRR Surface Smoke guidance.

Ridge over the western states will start be suppressed east
Wednesday and Thursday as a trough moves into the region. Area will
start to feel the effects from the trough with south-southwesterly
winds increasing into the breezy category Wednesday. Some
downsloping of winds possibly in the lee of the Spring Mountains
Wednesday night. More consolidated, stronger belt of winds develops
Thursday across San Bernardino, Clark, Mohave and eastern Lincoln
Counties.

.LONG TERM...Friday through Tuesday.

Low pressure to our north will begin to exit the area on Friday as
high pressure off the west coast strengthens. Winds will be lighter
across much of the region with the exception of Mohave County where
breezy afternoon winds will remain. This could lead to another day
of fire weather concerns before lighter winds return area-wide over
the weekend. High pressure will then nudge into the west coast, but
models differ on the extent of the easterly push of the high. It
does look like temperatures will start to rise by the weekend, but
only to slightly above normal readings as the main high center
remains to our west. At this time there is no significant southerly
moisture push, however the GFS is trying to sneak some higher
dewpoints up into Mohave County on Sunday and Monday while the EC is
much drier. Did go ahead and add a few clouds to mainly Mohave
County over the weekend and into early next week, but overall dry
conditions look to prevail into next week.
&&

.AVIATION...For McCarran...Mostly clear conditions, except for some
diffuse smoke from distant wildfires, will continue through Tuesday
with high temperatures around 108-110. A south-southeast component
around 10-12 knots, gust up to 20 kts will occur in the afternoon
and evening.

For the rest of southern Nevada, northwest Arizona and southeast
California...Smoke from a wildfire in the Sierra Nevada will affect
flight visibility across Inyo County. Otherwise, no weather or
significant clouds expected. South to southwest winds around 20
knots during the afternoons, with lighter winds overnight. No
weather or significant clouds expected.
&&

.FIRE WEATHER...Elevated fire weather conditions can be expected
by Wednesday afternoon as a Pacific trough begins to move inland.
South-southwest gusts of 20 to 30 mph will be fairly extensive
across the region Wednesday afternoon with single digit relative
humidity values.

Critical Fire Weather conditions are a concern across Clark, Lincoln
and Mohave Counties Thursday afternoon as the trough moves inland
potentially leading to extensive gusty southwest winds 30 to 40 mph.
Minimum humidity values will fall into the single digits.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/AVIATION/Fire Weather...Pierce
LONG TERM...Gorelow

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.